Alert archive / Missouri / Tornado Warnings in 2013

Tornado Warning 15, NWS Springfield, MO

May 20, 2013Barton County, Dade County, Missouri

NWS Springfield, MO issued this tornado warning at May 20, 2013, 12:13 AM CDT for Barton County, Dade County, Missouri. It was in force for 47 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 12:13 AM CDT (05:13 UTC)
Expired
May 20, 2013, 1:00 AM CDT
In force
47 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Barton County, MO, Dade County, MO

The radar

The Springfield radar (KSGF), 57 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 12:23 AM CDTTORNADO 01 Wnw Lockwood, MOAN EF-0 TORNADO TOUCHED DOWN ON THE WEST SIDE OF LOCKWOOD AT THE GOLF COURSE AND CITY POOL AREA. THIS TORNADO TRACKED EAST-NORTHEAST TO THE NORTH END OF SYCAMORE ST. A GROCERY STORE SUBSTAINED ROOF DAMAGE. SEVERAL TREES WERE UPROOTED. A CARPORT WAS THROWN. THE
May 20, 12:23 AM CDTTORNADO1 Wnw Lockwood, MOAN EF-0 TORNADO TOUCHED DOWN ON THE WEST SIDE OF LOCKWOOD AT THE GOLF COURSE AND CITY POOL AREA. THIS TORNADO TRACKED EAST-NORTHEAST TO THE NORTH END OF SYCAMORE ST. A GROCERY STORE SUBSTAINED ROOF DAMAGE. SEVERAL TREES WERE UPROOTED. A CARPORT WAS THROWN. THE
May 20, 12:25 AM CDTTSTM WND DMGLockwood, MOSEVERAL OUTBUILDINGS DAMAGED. GROCERY STORE ROOF DAMAGED. CARPORT DAMAGED IN TOWN WITH SEVERAL TREES DOWN. TIME OF EVENT ESTIMATED.
May 20, 12:25 AM CDTTORNADO2 E Golden City, MOEMERGENCY MANAGER FROM BARTON COUNTY REPORTED A CONE TORNADO 1 MILE SOUTH OF HIGHWAY 126 APPROXIMATELY 2 MILES EAST OF GOLDEN CITY...MOVING EAST.
May 20, 12:37 AM CDTTSTM WND GST 60Greenfield, MO60 MPH WINDS ESTIMATED ALONG WITH DIME SIZED HAIL.
May 20, 12:39 AM CDTTSTM WND DMGGreenfield, MOTREE REPORTED FALLEN ON CAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 6:25 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
970 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WFUS53 KSGF 200513
TORSGF
MOC011-057-200600-
/O.NEW.KSGF.TO.W.0015.130520T0513Z-130520T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 AM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN BARTON COUNTY IN SOUTHWEST MISSOURI...
  DADE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 100 AM CDT

* AT 1211 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 6 MILES WEST OF GOLDEN CITY...AND MOVING EAST
  AT 45 MPH.

  HAZARD...DEVELOPING TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  ARCOLA...BONA...DADEVILLE...GOLDEN CITY...GREENFIELD...LOCKWOOD...
  NEOLA...SOUTH GREENFIELD AND SYLVANIA.

THIS WARNING ALSO INCLUDES STOCKTON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3758 9397 3757 9362 3737 9363 3734 9408
      3735 9421 3736 9422 3740 9422
TIME...MOT...LOC 0514Z 254DEG 40KT 3737 9415

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CRAMER
3 follow-up statements
472 
WWUS53 KSGF 200524
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 AM CDT MON MAY 20 2013

MOC011-200534-
/O.CAN.KSGF.TO.W.0015.000000T0000Z-130520T0600Z/
BARTON MO-
1224 AM CDT MON MAY 20 2013

...THE TORNADO WARNING FOR SOUTHEASTERN BARTON COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3758 9396 3757 9362 3737 9363 3734 9408
      3744 9408 3750 9408 3758 9397
TIME...MOT...LOC 0524Z 254DEG 46KT 3741 9396

$$

MOC057-200600-
/O.CON.KSGF.TO.W.0015.000000T0000Z-130520T0600Z/
DADE MO-
1224 AM CDT MON MAY 20 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR DADE COUNTY UNTIL 100 AM
CDT...

AT 1220 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR LOCKWOOD...AND MOVING EAST AT 50 MPH.

HAZARD...DEVELOPING TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD AND LOCKWOOD.

THIS WARNING ALSO INCLUDES STOCKTON LAKE. 

THE CENTER OF CIRCULATION IS MOVING DIRECTLY TOWARD THE COMMUNITY OF 
GREENFIELD.  ANYONE IN OR NEAR GREENFIELD SHOULD TAKE COVER NOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3758 9396 3757 9362 3737 9363 3734 9408
      3744 9408 3750 9408 3758 9397
TIME...MOT...LOC 0524Z 254DEG 46KT 3741 9396

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CRAMER
450 
WWUS53 KSGF 200533
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1233 AM CDT MON MAY 20 2013

MOC057-200600-
/O.CON.KSGF.TO.W.0015.000000T0000Z-130520T0600Z/
DADE MO-
1233 AM CDT MON MAY 20 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR DADE COUNTY UNTIL 100 AM 
CDT...

AT 1229 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GREENFIELD...AND MOVING EAST AT 55 MPH.

HAZARD...DEVELOPING TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
ARCOLA...BONA...DADEVILLE...GREENFIELD...NEOLA AND SOUTH GREENFIELD.

THIS WARNING ALSO INCLUDES STOCKTON LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3737 9363 3736 9385 3738 9387 3747 9392
      3754 9394 3758 9388 3757 9362
TIME...MOT...LOC 0533Z 254DEG 46KT 3744 9382

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CRAMER
206 
WWUS53 KSGF 200554
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 AM CDT MON MAY 20 2013

MOC057-200604-
/O.EXP.KSGF.TO.W.0015.000000T0000Z-130520T0600Z/
DADE MO-
1254 AM CDT MON MAY 20 2013

...THE TORNADO WARNING FOR EASTERN DADE COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3737 9363 3736 9385 3738 9387 3747 9392
      3754 9394 3758 9388 3757 9362
TIME...MOT...LOC 0554Z 254DEG 46KT 3751 9349

$$

CRAMER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 19, 9:07 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 19, 9:07 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
907 PM CDT SUN MAY 19 2013

...UPDATED MESOSCALE DISCUSSION...

.MESOSCALE DISCUSSION...
ISSUED AT 907 PM CDT SUN MAY 19 2013

RATHER COMPLEX AND MESSY MESOSCALE FORECAST FOR THE REMAINDER OF
TONIGHT.

LEAD BAND OF CONVECTION NOW EXTENDS FROM VERSAILLES TO BOLIVAR TO
JUST WEST OF SPRINGFIELD TO CASSVILLE. TO THIS POINT SPARSE
REPORTS INDICATE WINDS TO AROUND 45 MPH AND HAIL TO THE SIZE OF
DIMES WITH THE STRONGER UPDRAFTS. PRETTY GOOD LIGHTNING SHOW
THOUGH AND FREQUENT CLOUD TO GROUND STRIKES WILL CONTINUE AS THIS
LINE HEADS EAST.

THE BIGGER CONCERN WILL BE BEHAVIOR OF CONVECTION TO OUR WEST AND
SOUTHWEST. AN OUTFLOW BOUNDARY IS APPROACHING FROM THE NORTHWEST
AND THIS WILL GRADUALLY SETTLE INTO THE AREA OVER THE NEXT FEW
HOURS. CONVECTION HAS REINTENSIFIED OVER SOUTHEASTERN KANSAS INTO
PORTIONS OF NORTH CENTRAL/NORTHEAST OKLAHOMA. INCREASING...
SOUTHERLY LOW LEVEL JET IS INCREASING LOW LEVEL HELICITY...WITH
0-1KM STORM RELATIVE HELICITY VALUES IN THE 200-300 M2/S2 RANGE.
THE DISCREET CELLS TO OUR WEST WILL CONTINUE TO POSE A RISK OF ALL
MODES OF SEVERE WEATHER AS THEY GRADUALLY MOVE INTO THE REGION FOR
THE NEXT 2-4 HOURS. PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND
WEST CENTRAL MISSOURI WILL BE MOST PRONE TO OBSERVING THIS
ACTIVITY (GENERALLY ALONG AND NORTHWEST OF A LINE NEOSHO TO
OSCEOLA). MLCAPE AND MUCAPE VALUES REMAIN AROUND 2000 J/KG IN THIS
AREA.

AS WE HEAD INTO THE OVERNIGHT HOURS...THE STRONG LOW LEVEL JET
WILL CONTINUE TO VEER...THOUGH REMAIN DIRECTED TOWARD A DIFFLUENT
FLOW IN THE UPPER LEVELS. WITH WINDS IN THE LOW TO MID LEVELS
NEARLY STACKED/PARALLEL THIS WILL RESULT IN A FLASH FLOOD THREAT
AS CELLS WILL CONTINUALLY FIRE ACROSS THE NORTHWEST THIRD OR SO OF
THE OUTLOOK AREA...THIS IS WHERE THE BAND OF CONVECTION TO OUR
WEST WILL LIKELY STALL AND THE LOW LEVEL JET WILL CONTINUE TO
IMPINGE ON THE AFOREMENTIONED INCOMING OUTFLOW BOUNDARY. WILL BE
HONING IN ON THE PREFERRED AREA FOR POTENTIAL FLASH FLOODING AND
LIKELY SEND OUT A WATCH WITHIN THE HOUR.

&&

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 345 PM CDT SUN MAY 19 2013

THE POTENTIAL FOR MULTIPLE SEVERE WEATHER EVENTS CONTINUE TO TAKE
SHAPE FOR LATE THIS AFTERNOON THROUGH TUESDAY WITH THE POTENTIAL FOR
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...DAMAGING
WINDS...ISOLATED TORNADOES...AND FLOODING.

ON MONDAY...THE UPPER TROUGH WILL SHIFT INTO THE NORTHERN PLAINS
WHICH WILL MAINTAIN A BELT OF WESTERLIES ACROSS THE REGION. THE
ASSOCIATED COLD FRONT WILL SAG SOUTHWARD INTO THE REGION AND
BECOME ORIENTED PARALLEL WITH THE FLOW ALOFT. IT APPEARS THAT MORE
THAN AMPLE INSTABILITY AND DEEP LAYER SHEER WILL BE IN PLACE TO
SUPPORT STRONG TO SEVERE STORMS ESPECIALLY MONDAY EVENING AS A JET
STREAK COMES ACROSS EASTERN KANSAS AND WESTERN MISSOURI. THE RISK
FOR SEVERE WILL INCREASE IF SUBSTANTIAL CLEARING AND SUBSEQUENT
DESTABILIZATION OCCURS.

PROGGED SHEAR PROFILES SUGGEST THE POTENTIAL FOR SUPERCELLS AS WELL
AS TRAINING CELLS. THIS COULD LEAD TO A PROLONGED SEVERE WEATHER
EVENT FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT.

ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE MONDAY AFTERNOON INTO
MONDAY NIGHT INCLUDING TORNADOES. THE RISK FOR SEVERE STORMS WILL
BE ENHANCED ALONG AND JUST OF THE SAGGING FRONT FROM SOUTHEASTERN
KANSAS INTO SOUTHWESTERN MISSOURI.

IN ADDITION A RICH SUPPLY OF MOISTURE WILL INTERACT  WITH THE FRONT
TO SUPPORT TORRENTIAL RATES. GIVEN THE ORIENTATION OF THE FRONT
INTERACTING WITH A LOW LEVEL JET...AND THE POTENTIAL FOR TRAINING
STORMS THE RISK FOR FLOODING WILL INCREASE MONDAY AFTERNOON INTO
MONDAY NIGHT. THE NEED FOR A FLASH FLOOD WATCH WILL BE CLOSELY
MONITORED TONIGHT THROUGH MONDAY.

ON TUESDAY...MODELS DIFFER ON THE TIMING OF THE FRONTAL PASSAGE AS
THE PRIMARY TROUGH AXIS SWINGS EAST BUT IT APPEARS THAT CONVECTION
WILL REDEVELOP ACROSS MUCH OF THE AREA. THE RISK FOR SEVERE STORMS
WILL CONTINUE ESPECIALLY IF ANY CLEARING CAN TAKE PLACE.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 345 PM CDT SUN MAY 19 2013

FOR THE REMAINDER OF NEXT WEEK...UPPER LEVEL RIDGING WILL
GRADUALLY BUILD INTO THE REGION AS THE TROUGH SHIFTS TO THE EAST.
MODELS CONTINUE SUGGEST PERIODIC CHANCES OF CONVECTION AS MINOR
DISTURBANCES COME OVER THE RIDGE BUT DETAILS ON TIMING AND
COVERAGE ARE UNCERTAIN. OTHERWISE SEASONABLY WARM WEATHER IS
EXPECTED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 659 PM CDT SUN MAY 19 2013

PRIMARY FORECAST CHALLENGE WILL CONTINUE TO BE THE POTENTIAL FOR
SEVERE THUNDERSTORMS. SHOWERS AND STORMS CONTINUE TO BLOSSOM
ACROSS WESTERN MISSOURI AND THIS ACTIVITY WILL POSE A RISK OF
LIGHTNING AND A ISOLATED RISK FOR WIND/HAIL. MORE SUBSTANTIAL
THUNDERSTORMS (BOTH LINEAR AND CELLULAR) ARE DEVELOPING ACROSS
KANSAS AND OKLAHOMA RESPECTIVELY. THIS ACTIVITY WILL MOVE INTO
THE REGION BETWEEN 02Z-06Z. THIS WILL POSE A RISK OF LARGE HAIL
AND STRONG WINDS. THE EVOLUTION OF SHOWERS AND STORMS HEADING INTO
THE OVERNIGHT REMAINS IN QUESTION. AT THIS POINT IT APPEARS THAT
SHOWERS AND STORMS MAY LINGER AND PERSIST ACROSS CENTRAL MISSOURI
MUCH OF THE NIGHT...JUST NORTH OF THE AERODROMES. WILL NEED TO
CLOSELY MONITOR JUST EXACTLY WHERE THIS AXIS OF SHOWERS AND STORMS
WILL SET UP AND FURTHER FORECAST REFINEMENTS ARE EXPECTED. IN
ADDITION TO THE RISKS ASSOCIATED WITH THE STORMS...ENVIRONMENTAL
WINDS WILL REMAIN GUSTY AT ALL SITES WITH INCREASING LOW LEVEL
WIND SHEAR THIS EVENING INTO THE OVERNIGHT HOURS.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...GAGAN
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...GAGAN
Hazardous weather outlook, May 19, 10:15 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1015 PM CDT SUN MAY 19 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210315-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1015 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THE RISK OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
  OVERNIGHT.

  ADDITIONAL THUNDERSTORMS WILL SPREAD ACROSS EXTREME SOUTHEASTERN
  KANSAS INTO SOUTHWESTERN AND CENTRAL MISSOURI OVERNIGHT.

  THE PRIMARY HAZARDS WITH ANY SEVERE STORMS WILL BE DAMAGING
  STRAIGHT LINE WINDS IN EXCESS OF 60 MPH...AND HAIL TO THE SIZE
  OF HALF DOLLARS. AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS
  EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI.

  HEAVY RAINFALL ASSOCIATED WITH THESE STORMS MAY LEAD TO
  LOCALIZED FLASH FLOODING GENERALLY NORTHWEST OF A LINE FROM
  BRANSON TO FORT LEONARD WOOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THE RISK OF SEVERE WEATHER AND FLOODING WILL AGAIN OCCUR FROM
  MONDAY AFTERNOON INTO EARLY TUESDAY MORNING...AND IMPACT THE
  ENTIRE OUTLOOK AREA. THUNDERSTORMS AND THE POTENTIAL FOR SEVERE
  WEATHER MAY PERSIST THROUGH THE DAY TUESDAY AS WELL.

  ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE LATER MONDAY INTO
  EARLY TUESDAY INCLUDING LARGE HAIL TO THE SIZE OF GOLF
  BALLS...DAMAGING WINDS IN EXCESS OF 60 MPH...AND TORNADOES.

  IN ADDITION...MULTIPLE ROUNDS OF THUNDERSTORMS MAY RESULT IN
  HEAVY RAINFALL AND FLOODING.

  A FEW THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY BUT
  SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT FROM EXTREME
  SOUTHEASTERN KANSAS INTO SOUTHWESTERN MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, May 19, 11:24 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1124 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND GST     2 S SHERMAN             37.23N 95.06W
05/19/2013  E70 MPH          CHEROKEE           KS   EMERGENCY MNGR

            60 TO 70 MPH WINDS ESTIMATED

&&

GAGAN
Local storm report, May 19, 11:33 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     HAIL             WEST MINERAL            37.28N 94.92W
05/19/2013  E0.88 INCH       CHEROKEE           KS   911 CALL CENTER

&&

JCOLUCCI
Local storm report, May 19, 11:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND GST     PITTSBURG               37.41N 94.70W
05/19/2013  E60 MPH          CRAWFORD           KS   PUBLIC

            NICKEL SIZE HAIL AS WELL

&&

GAGAN
Local storm report, May 19, 11:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             4 S PITTSBURG           37.35N 94.70W
05/19/2013  E0.88 INCH       CRAWFORD           KS   EMERGENCY MNGR

            REPORTED AT INTERSECTION OF 400 HIGHWAY AND 69 HIGHWAY.

&&

JCOLUCCI
Local storm report, May 20, 12:11 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 AM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     3 N COLUMBUS            37.21N 94.84W
05/19/2013                   CHEROKEE           KS   EMERGENCY MNGR

            BARN REPORTED DAMAGED.

&&

JCOLUCCI
Local storm report, May 20, 12:12 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1212 AM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     1 W COLUMBUS            37.17N 94.86W
05/19/2013                   CHEROKEE           KS   EMERGENCY MNGR

            ONE FOOT DIAMETER TREE REPORTED DOWN.

&&

JCOLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:09 PM CDTSevere Thunderstorm WarningSGFNewton36 min
May 19, 9:41 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 19 more12 hr
May 19, 10:00 PM CDTSevere Thunderstorm WarningSGFVernon60 min
May 19, 10:41 PM CDTSevere Thunderstorm WarningSGFSt. Clair34 min
May 19, 11:33 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Vernon57 min
May 20, 12:04 AM CDTFlash Flood WarningSGFVernon9 hr
May 20, 12:08 AM CDTSevere Thunderstorm WarningSGFCedar, Dade, St. Clair67 min
May 20, 12:38 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory, Polk52 min
May 20, 12:42 AM CDTTornado WarningSGFPolk33 min
May 20, 1:17 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas43 min
May 20, 4:44 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more23 hr
May 20, 4:46 AM CDTAreal Flood AdvisorySGFBarton, Dade, Jasper6 hr
May 20, 5:27 AM CDTRiver Flood WarningSGFVernon3 days
May 20, 8:49 AM CDTRiver Flood WarningSGFVernon4 days
May 20, 8:58 AM CDTAreal Flood WarningSGFVernon6 hr
May 20, 1:51 PM CDTSpecial Weather StatementSGFLawrence24 min
May 20, 2:35 PM CDTSpecial Weather StatementSGFGreene25 min
May 20, 3:09 PM CDTSpecial Weather StatementSGFPolk36 min
May 20, 3:11 PM CDTSpecial Weather StatementSGFCedar34 min
May 20, 3:16 PM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Hickory, Polk, St. Clair44 min
May 20, 3:23 PM CDTSevere Thunderstorm WarningSGFDallas, Hickory, Polk52 min
May 20, 4:08 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede52 min
May 20, 4:47 PM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Pulaski28 min
May 20, 5:09 PM CDTSevere Thunderstorm WarningSGFMaries, Miller36 min
May 20, 5:40 PM CDTSevere Thunderstorm WarningSGFMaries20 min
May 20, 5:42 PM CDTTornado WarningSGFBarton33 min
May 20, 6:11 PM CDTSevere Thunderstorm WarningSGFBenton, St. Clair34 min
May 20, 6:14 PM CDTTornado WarningSGFBarton, Cedar, Dade, Vernon46 min
May 20, 6:26 PM CDTSpecial Weather StatementSGFLawrence49 min
May 20, 6:26 PM CDTSevere Thunderstorm WarningSGFJasper, Newton64 min
May 20, 6:33 PM CDTTornado WarningSGFJasper, Newton42 min
May 20, 6:43 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Lawrence62 min
May 20, 6:47 PM CDTSevere Thunderstorm WarningSGFBenton, Cedar, Dade, Dallas, Hickory, Polk and 1 more43 min

Nearby

Tornado Warnings in Missouri, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.